Alert archive / Utah / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 4, 1997, 9:58 PM MDT for Uintah County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1997, 9:58 PM MDT (03:58 UTC)
- Expired
- Aug 4, 1997, 10:55 PM MDT
- In force
- 57 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Uintah County, UT
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGJT 050403 COR FFWGJT UTC047-050455- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 958 PM MDT MON AUG 4 1997 * FLASH FLOOD WARNING FOR WEST CENTRAL UINTAH COUNTY UTAH - NORTHEAST UTAH * UNTIL 1055 PM MDT * SOME LOCATIONS/STREAMS AFFECTED TOWNS INCLUDING BALLARD...GUSHER...FORT DUCHESNE...AND RANDLETT * A THUNDERSTORM COMPLEX PRODUCING HEAVY RAINFALL IS MOVING EAST AT 10 MPH INTO THE AREA. LOCALLY HEAVY RAIN HAS ALREADY FALLEN FROM THIS STORM NEAR THE TOWN OF DUCHESNE AND HIGHWAY 40 NEAR MILE MARKER 96. * LOCALLY HEAVY RAINFALL IS POSSIBLE IN THE WARNING AREA FOR THE NEXT HOUR OR SO. LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY. MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 12:57 PM MDT, 9 hours 1 minute earlier.
Area forecast discussion, Aug 4, 12:57 PM MDT, 9 hours 1 minute before
COZ001>012-014-015-017>023-UTZ023>027-050700- WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1256 PM MDT MON AUG 4 1997 ALL MODELS ARE CONSISTENT IN BRINGING SHORT WAVE NOW OVER SOUTHERN UTAH NORTH TO SOUTHEAST IDAHO IN NEXT 12-18 HOURS THEN ROTATING IT CLOCKWISE AND HEADING TO THE SOUTHEAST IN 18-36 HOURS. THIS IS CONSISTENT WITH WHAT SATELLITE IS SHOWING. THE RESULT OF THIS IS THAT A STRONG VORT CENTER HITS THE NORTHERN PART OF OUR CWA TWICE...ONCE THIS EVENING ON THE WAY NORTH AND ONCE TUESDAY ON THE WAY SOUTHEAST. TONS OF MOISTURE IS ASSOCIATED WITH THE SYSTEM. SATELLITE AND RADAR SHOW A DRY SLOT NOW WORKING ITS WAY UP SOUTHWEST COLORADO INTO WEST CENTRAL COLORADO. IT IS NOT TOTALLY CLEARING THINGS OUT BUT WILL ALLOW ENOUGH HEATING TO GET TO THE GROUND THAT EXPECT SOME GOOD CONVECTION LATER THIS AFTERNOON AND EVENING. IT'S ALREADY STARTING OVER THE SAN JUANS. EAST UTAH AND NORTHWEST CO WILL PROBABLY KEEP CLOUD COVER AND LOTS OF RAIN SHOWERS SO AGREE THAT THE FLASH FLOOD WATCH SHOULD BE KEPT GOING. THINGS MAY QUIET A BIT TONIGHT ALTHOUGH SHOWERS ARE POSSIBLE ALL NIGHT. I EXPECT TUESDAY WILL BE A MORE ACTIVE TSTORM DAY. THETA E RIDGE OVR UTAH MOVES A BIT EAST TO BE OVER OUR CWA AND...TOGETHER WITH LINGERING MOISTURE AND MORE BREAKS IN CLOUDS...THINGS SHOULD BE RIPE FOR SOME STRONG CONVECTION. TUESDAY MAY HAVE AN EVEN BIGGER THREAT OF FLASH FLOODING THAN TODHAY OVR THE NORTHERN PART OF OUR CWA. HIGH TEMPS TUESDAY WILL LIKELY BE A BIT WARMER THAN TODAY DUE TO MORE SUNSHINE. RWJJ
Nearby
Flash Flood Warnings in Utah, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.